(U.S. Air National Guard photo by Maj. Michael O’Hagan)

Why Would a COVID Vaccine Cause Rare Blood Clots? Researchers Have Found Clues

A week after receiving the AstraZeneca Covid-19 vaccine, a 37-year-old woman in Norway went to the emergency department with fever and persistent headaches. A CAT scan of her head showed a blood clot in blood vessels involved in draining the brain, but her levels of platelets, involved in clotting, were low. She was treated with platelet infusions and a blood thinner, but had a bleed in her brain the next day. She underwent surgery to relieve the pressure on her brain but died two days later.

This is the side effect, known as cerebral venous sinus thrombosis, that has caused a week of worries around the Covid-19 vaccine developed by AstraZeneca. On Tuesday, the U.S. government said that it had seen the same effect six times among the 6.8 million people given a dose of a similar vaccine, from Johnson & Johnson, and that it recommended a pause on use of that vaccine “out of an abundance of caution,” while researchers investigated.

Read more at STAT

(Visited 84 times, 1 visits today)

The Government Technology & Services Coalition's Homeland Security Today (HSToday) is the premier news and information resource for the homeland security community, dedicated to elevating the discussions and insights that can support a safe and secure nation. A non-profit magazine and media platform, HSToday provides readers with the whole story, placing facts and comments in context to inform debate and drive realistic solutions to some of the nation’s most vexing security challenges.

Leave a Reply

Latest from Coronavirus

Go to Top
X